Tennessee, 2006

Damaging Wind in Tennessee, March 13, 2006

March 13, 2006 · NWS MRX · 1 event in 1 county or zone

A few trees and power lines were downed in and near Spring City.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

A few trees and power lines were downed in and near Spring City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 13, 10:30 PM EST, 5 minutes earlier.

Area forecast discussion, Mar 13, 10:30 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 PM EST MON MAR 13 2006

.DISCUSSION...WILL UPDATE ZONES TO REMOVE TORNADO WATCH #90 WHEN IT
EXPIRES AT 04Z. WILL ALSO EXTEND LAKE WIND ADVISORY AS IT APPEARS
WINDS WILL REMAIN QUITE STRONG BEHIND FRONT. PLAN TO MAKE NO OTHER
MAJOR CHANGES AT THIS TIME HOWEVER.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...LAKE WIND ADVISORY UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...AND CLAY.

TN...LAKE WIND ADVISORY UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
     CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
     GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
     JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
     MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
     CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
     MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
     TN...AND WEST POLK.

VA...LAKE WIND ADVISORY UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     LEE...RUSSELL...SCOTT...WASHINGTON...AND WISE.

&&

LCM
Hazardous weather outlook, Mar 13, 3:10 PM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EST MON MAR 13 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
310 PM CST MON MAR 13 2006 /210 PM EST MON MAR 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MIDDLE TENNESSEE
AND NORTHERN ALABAMA AND MOVE INTO THE REGION THIS EVENING AND
OVERNIGHT.  STRONG SOUTHWEST WINDS MAY BE BROUGHT DOWN TO THE
SURFACE BY THE THUNDERSTORMS. THESE WINDS MAY BE STRONG ENOUGH TO
PRODUCE DAMAGE...GUSTING TO 60 MPH OR HIGHER. THE STORMS MAY ALSO
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL UP TO PENNY SIZE.

WHILE ALL OF EAST TENNESSEE..SOUTHWEST VIRGINIA...AND EXTREME
SOUTHWEST NORTH CAROLINA HAVE A RISK OF SEVERE THUNDERSTORMS...LOCATIONS
WITH THE GREATEST RISK OF SEVERE WEATHER WILL BE IN THE CUMBERLAND
PLATEAU. THE SEVERITY OF THE STORMS IS EXPECTED TO DIMINSH BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

DH

In the hours before

Local storm report, Mar 13, 9:46 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
946 PM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     1 SW MARYVILLE          35.74N 83.99W
03/13/2006                   BLOUNT             TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN FAIRVIEW AREA.

&&

MEP/DAE

The radar

The Northeast Alabama radar (KHTX), 140 km away, was scanning. The volume nearest the first event began at 03:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rhea

When
March 13, 10:35 PM EST
Where
Rhea County, Spring City
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
35.700, -84.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495043.